Cholesterol Home > Vytorin and Joint Pain
In clinical studies, joint pain was not linked to using Vytorin. However, some people report joint pain as a side effect of the individual medications that make up Vytorin. If joint pain becomes a problem, you can try pain relief medicines or heat/cold remedies to alleviate the pain. If you are taking Vytorin and joint pain persists after a couple of months, your healthcare provider may adjust your dosage or recommend a different medication.
It is not clear if joint pain is a possible side effect of Vytorin® (ezetimibe/simvastatin). In fact, clinical studies have not linked joint pain to Vytorin. However, joint pain has been associated with the two individual medications in Vytorin. In clinical studies, up to 3 percent of people taking ezetimibe experienced joint pain. For simvastatin, joint pain was reported rarely.
If you are taking Vytorin and joint pain is a problem, there are some things that you can try. Common short-term relief suggestions include medications and heat/cold therapies.
People taking Vytorin who experience joint pain often benefit from using over-the-counter pain relief medicines, such as acetaminophen (Tylenol®), aspirin, or other nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen (Motrin® or Advil®).
Moist heat (such as a warm bath or shower) or dry heat (such as a heating pad) placed on the painful area of the joint for about 15 minutes may relieve joint pain. In some cases, cold packs (a bag of ice or frozen vegetables wrapped in a towel) can also relieve pain or numb the sore area. If you have poor circulation, do not use cold packs. Water therapy in a heated pool or whirlpool may relieve joint pain and stiffness as well.